Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 19, 2021, 2:26 AM CDT for Stone County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 2:26 AM CDT (07:26 UTC)
- Expired
- Jun 19, 2021, 3:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
279 WWUS84 KMOB 190726 SPSMOB Special Weather Statement National Weather Service Mobile AL 226 AM CDT Sat Jun 19 2021 MSZ078-190800- Stone MS- 226 AM CDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN STONE COUNTY UNTIL 300 AM CDT... At 226 AM CDT, the strong thunderstorm was located 11 miles east of Saucier, or 16 miles north of St. Martin, moving north at 35 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Stone County. A Tornado Watch remains in effect until 1100 AM CDT for southeastern Mississippi. LAT...LON 3091 8889 3068 8889 3068 8906 3091 8911 TIME...MOT...LOC 0726Z 176DEG 31KT 3067 8895 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:08 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 19, 1:08 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 AM CDT Sat Jun 19 2021
.NEAR TERM /Now Through Monday/...Potential Tropical Cyclone Three
continues to near the southeast Louisiana coastline just southwest
of Houma as of 05z. The strongest convective band aligns across
southeast Louisiana into southern Mississippi at 0530z. Three hour
rainfall rates from MRMS suggests 5-8 inch rainfall amounts, with
hourly rainfall rates between 3-4 inches. Ground reports near
Slidell within the convective band support these radar estimates.
This convective band should shift eastward over the next few hours
into far southeast Mississippi and coastal Alabama. Convective
allowing model guidance maintains significant rainfall rates as
the band shifts east through sunrise. This should result in
excessive rainfall rates with several inches of rainfall occurring
within a short period of time. This may result in life threatening
flash flooding through the remainder of the overnight into early
Saturday morning. This is a potentially particularly dangerous
flash flood situation that may unfold overnight in far southeast
Mississippi, coastal Alabama, into the far western Florida
Panhandle. This significant flooding threat will shift gradually
eastward through the day on Saturday.
Additional outer rainbands are currently rotating onshore over our
coastal areas to the east of the primary band over Louisiana and
southern Mississippi. These rainbands have contained periods of
heavier rains and wind gusts between 45 and 55 mph. The airmass
remains a bit more stable over land as compared to just offshore.
Stronger instability over the marine areas is spreading northward
and currently nearing local area beaches of Alabama and the
western Florida Panhandle as temperatures are near 80 with
dewpoints in the mid to upper 70s. Latest mesoanalysis suggests
MLCAPE values along the Mississippi coast southwest into southeast
Louisiana ranging from 500-1500 j/kg. Several rotating low topped
supercells were noted just offshore from the Mississippi coast and
further offshore in our coastal waters. Latest HRRR suggests that
stronger instability will move into our immediate coastal
locations between 2-4am and continue through sunrise. The tornado
threat should continue to ramp up along coastal Alabama and the
western Florida Panhandle within the next few hours. Be prepared
to take cover if a tornado warning is issued for your location.
Any tornadoes that do develop will be fast moving overnight into
Saturday morning. The tornado threat will gradually shift further
inland on Saturday with the greatest threat remaining along and
east of I-65 by Saturday afternoon.
The severe weather threat will diminish by Saturday evening but
the other local hazards such as high surf, minor coastal flooding,
dangerous rip currents, and heavy rainfall and flooding will
continue into Sunday.
A shortwave aloft will dig southeast across the Mississippi Valley
with an associated surface cold front on Monday. This will keep
the threat for heavy rainfall in the forecast into early next
week. /JLH
&&
.AVIATION...
06Z issuance...Potential Tropical Cyclone 3 (PTC3) moving towards
the Louisiana Gulf coast will be the main driver for area TAFS. A
temporary easing in the rain in PTC3 has allowed conditions across
most of the forecast area to rise to MVFR or higher at 04z. The
rain is expected to increase after 06z, with conditions dropping to
low end MVFR/IFR over our coastal Alabama Counties, then spreading
north through sunrise. Southeast winds are expected to increase to
around tropical storm force from southeast to south 5 to 15 knots,
especially closer to the coast. Conditions will begin to improve
Saturday afternoon, with winds decreasing and low to mid MVFR
conditions overspreading the forecast area from the southwest.
/16
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>060-261>266.
Wind Advisory until 1 AM CDT Sunday for ALZ052-053-055-056-059-
060-261-262.
Coastal Flood Advisory until 7 AM CDT Sunday for ALZ263>266.
Tropical Storm Warning for ALZ263>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
High Surf Warning until 6 AM CDT Monday for ALZ265-266.
FL...Flash Flood Watch through late tonight for FLZ201>206.
Wind Advisory until 1 AM CDT Sunday for FLZ201-203-205.
Coastal Flood Advisory until 7 AM CDT Sunday for FLZ202-204-206.
Tropical Storm Warning for FLZ202-204-206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
High Surf Warning until 6 AM CDT Monday for FLZ202-204-206.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
079.
Wind Advisory until 1 AM CDT Sunday for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 19, 12:05 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1205 AM CDT Sat Jun 19 2021
FLZ201-203-190545-
Escambia Inland FL-Santa Rosa Inland FL-
1205 AM CDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SANTA ROSA AND ESCAMBIA COUNTIES UNTIL 1245 AM CDT...
At 1204 AM CDT, the strong thunderstorms were located along a line
extending from 10 miles west of Gonzalez to 5 miles southeast of
Roeville, and moving north at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Gonzalez, Pace, Milton, Century, Flomaton, Molino, Jay, Pea Ridge,
Bratt, Roeville and Point Baker.
LAT...LON 3061 8740 3067 8741 3074 8752 3087 8764
3096 8759 3100 8760 3100 8687 3055 8682
3054 8694 3056 8692 3060 8694 3063 8706
3061 8708 3058 8704 3056 8712 3061 8719
3061 8726 3058 8729 3056 8737 3053 8743
TIME...MOT...LOC 0504Z 168DEG 30KT 3059 8747 3062 8693Special weather statement, Jun 19, 2:26 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 226 AM CDT Sat Jun 19 2021 MSZ078-190800- Stone MS- 226 AM CDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN STONE COUNTY UNTIL 300 AM CDT... At 226 AM CDT, the strong thunderstorm was located 11 miles east of Saucier, or 16 miles north of St. Martin, moving north at 35 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Stone County. A Tornado Watch remains in effect until 1100 AM CDT for southeastern Mississippi. LAT...LON 3091 8889 3068 8889 3068 8906 3091 8911 TIME...MOT...LOC 0726Z 176DEG 31KT 3067 8895
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 12:57 AM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 19, 1:04 AM CDT | Special Marine Warning | MOB | 73 min | |
| Jun 19, 1:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 3:00 AM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 19, 3:07 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Jun 19, 4:34 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 19, 4:48 AM CDT | Special Marine Warning | MOB | 117 min | |
| Jun 19, 4:55 AM CDT | Special Weather Statement | MOB | Mobile | 95 min |
| Jun 19, 5:29 AM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 19, 5:49 AM CDT | Special Marine Warning | MOB | 26 min | |
| Jun 19, 5:55 AM CDT | Tornado Warning | MOB | Baldwin | 34 min |
| Jun 19, 6:11 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 19, 6:16 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 19, 6:24 AM CDT | Tornado Warning | MOB | Baldwin | 22 min |
| Jun 19, 6:32 AM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 19, 6:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 6 hr |
| Jun 19, 6:42 AM CDT | Special Marine Warning | MOB | 81 min | |
| Jun 19, 7:06 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 19, 7:23 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 52 min |
| Jun 19, 7:32 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 4 hr |
| Jun 19, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Jun 19, 7:37 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 53 min |
| Jun 19, 7:51 AM CDT | Tornado Warning | MOB | Conecuh | 24 min |
| Jun 19, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 19, 8:14 AM CDT | Tornado Warning | MOB | Conecuh, Monroe, Wilcox | 46 min |
| Jun 19, 8:15 AM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 9:09 AM CDT | Tornado Warning | MOB | Covington | 13 min |
| Jun 19, 9:11 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 18 min |
| Jun 19, 9:27 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 19, 10:00 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 19, 10:30 AM CDT | Flash Flood Warning | MOB | Escambia | 5 hr |
| Jun 19, 10:42 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Jun 19, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Jun 19, 11:52 AM CDT | Special Marine Warning | MOB | 113 min | |
| Jun 19, 12:37 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jun 19, 1:00 PM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 1:19 PM CDT | Tornado Warning | MOB | Covington | 12 min |
| Jun 19, 3:54 PM CDT | Wind Advisory | MOB | Baldwin, Mobile | 9 hr |
| Jun 19, 3:56 PM CDT | Small Craft Advisory | MOB | 21 hr | |
| Jun 19, 6:24 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 19, 12:05 AM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| Jun 19, 8:18 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 31 min |
| Jun 19, 10:32 AM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 43 min |
| Jun 19, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| Jun 19, 1:50 PM CDT | Flash Flood Warning | MOB | Okaloosa | 2 hr |
| Jun 19, 1:51 AM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| Jun 19, 3:16 AM CDT | Special Weather Statement | MOB | George | 29 min |
| Jun 19, 3:19 AM CDT | Special Weather Statement | MOB | Stone | 26 min |
| Jun 19, 3:49 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 4 hr |
| Jun 19, 4:01 AM CDT | Special Weather Statement | MOB | George, Greene, Perry | 44 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.